Well I wish you the best of luck, and hope things will sort itself out!
I just keep telling myself that olanzapine is one of the strongest antipsychotics. And as far as I know it also affects more brain receptors than any other antipsychotic, 17 different receptors are affected by it, I think most antipsychotics affect 2-3 receptors on average, the goal of all them is mainly to regulate dopamine. So I know that now that I have quit olanzapine my brain is probably going a little haywire trying to reset all those receptors back to normal and perhaps that is why I can’t sleep. I’m just hoping that eventually my brain will achieve a state of homeostasis and my sleeping will return to normal, I just don’t know how long that will be if ever. There is nothing else I can do but hope, kinda sucks.
Yeah, that’s it… we can only hope. But I personally believe it does return to normal given enough time(but that’s just guessing). I didn’t know about olazanpine affecting so many receptors though, yeah that’s a lot.
You’ve changed meds now right? What did you change to again?
Goodguy ninja star lol
I’m on Lurasidone now.
I think I wanna stay on olanzapine for a while, but yeah it sucks knowing that I may be in for sleep problems if I stop the med.
If there comes better meds in the future that I might want to try I think I’m gonna make the switch though. (for exampe Ulotaront is a medication I’m keeping an eye on)
@Headspark I’ve had some sleeping problems lately. I don’t know why. Do you think it could be because of that one day I reduced my dose from 7.5mg to 5mg but then went up to 7.5mg shortly after? Maybe that caused some imbalance?
Maybe I should give it some time?
Yeah, when I was first reducing my olanzapine from 40mg I got down to 15 mg just fine. But when I went to 10mg I couldn’t sleep. I went back to 15mg and still couldn’t sleep. I spent a month taking 1mg of lorazepam (Ativan) before bed so I could sleep. Then for about a month after that I went down to 0.5mg of lorazepam. Then after that I was able to sleep again on 15mg of olanzapine without lorazepam.
After that ordeal I held at 15mg for a while, then I started to slowly creep downwards and was able to sleep fine all the way to 5mg. Once I went to 2.5 I had major problems. And once I went off it completely I couldn’t sleep at all. I’ve tried quitting olanzapine several times, every time I went back on it for sleep, but now after starting/stopping so many times it doesn’t work at all any more, so olanzapine is totally useless now for me. Since you have only reduced once your sleep will probably come back after a while, how long I can’t say. But my first pdoc said every time you start and stop a medication it can become less effective and you’ll need higher doses, quit too many times and it may not work at all. That appears to be true because it happened to me.
I’ve been trying to come off olanzapine for over 4 years now and have had a hell of a time. Lots of withdrawal effects, its been hell but I’ve gotten pass all that. I’ve now been off it for about 6 weeks or so. Other than insane insomnia I am doing well. I have been experimenting with different dosages of clonazepam (Klonopin) to sleep. The last 3 nights I have been taking 1.5mg and seem to sleep 7-8 hours which is good.
It is very possible your dip in olanzapine caused your sleeping problems, I am almost sure of it given my experience, but i am not a doctor. The problem is withdrawal insomnia is not found in the scientific literature so getting a doctor or the medical establishment to recognize it, and to get help for it is almost impossible. I just told my doctor I can’t sleep, we tried a whole bunch of medication for sleep and clonazepam works best for me.
I just hope my ability to sleep naturally comes back after a while, but based on the experiences of others online it could be a long time (years). One guy said he didn’t start sleeping until after 2.5 years of quitting olanzapine, others have said they quit and still can’t sleep after a year. So I don’t know what the future holds.
Sorry if I asked this already and can’t remember, but why did you switch from olanazpine to another med?
And btw, it sucks knowing that if I’m changing meds or trying to go off meds completely some time in the future, I have to deal with sleep problems.
I’m glad to hear you found something that lets you sleep now, and I hope your natural sleep will return after time!
I quit olanzapine because at such high dose 40mg I was having bad side effects. I weighed 240lbs, I developed diabetes, my blood sugar levels, cholesterol and triglyceride levels were out of control. I wasn’t doing good physically, if I stayed like that I’d probably die early. I cut down my olanzapine but when I got down to 15ish mg it became less effective as an antipsychotic and I was having symptoms, when I went below 15mg I started having insomnia problems. I refused to increase my olanzapine again because of the side effects, so we tried several antipsychotics and landed on lurasidone (60mg). Lurasidone has worked out great, no side effects, my health problems are all gone, my blood tests are good, my blood sugar levels are now at pre-diabetic levels and I’ve lost all that weight so I am doing much better.
My only problem right now is insomnia but clonazepam (1.5mg) seems to be working for that so far. I have zero psychotic symptoms on Lurasidone, for me it’s actually much more effective, and at a relatively lower dose, than olanzapine ever was.
@magz How is your sleep now, it’s been a few days?
Hey, thanks for checking in. It’s varied but not been the best, but yesterday it was actually pretty good so maybe something is happening, we’ll see tonight.
This topic was automatically closed 14 days after the last reply. New replies are no longer allowed.